Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2008, 5:45 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 23, 2008, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 232244
SVRLBF
NEC009-017-232315-
/O.NEW.KLBF.SV.W.0006.080423T2245Z-080423T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUNNING...OR 16 MILES SOUTHWEST OF BREWSTER...AND MOVING NORTH AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 2 MILE MARKER 230 BY 550 PM CDT...
8 MILES WEST OF HIGHWAY 91 MILE MARKER 10 BY 600 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4178 9987 4176 9988 4175 10025 4178 10028
4208 10020 4209 10016 4216 10016 4217 10018
4230 10014 4230 9968
TIME...MOT...LOC 2245Z 191DEG 26KT 4185 10014
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 232313
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT WED APR 23 2008
NEC111-232330-
/O.CON.KLBF.SV.W.0007.000000T0000Z-080423T2330Z/
LINCOLN NE-
611 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 607 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF BRADY...OR 23 MILES SOUTH OF ARNOLD...MOVING NORTH AT 47
MPH.
AT 6 PM CDT...HAIL UP TO 1 1/2 INCHES IN DIAMETER WAS REPORTED
IN BRADY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR WESTERN NEBRASKA.
LAT...LON 4096 10041 4131 10039 4131 10022 4126 10022
4125 10024 4117 10026 4109 10026 4103 10029
4101 10027 4095 10029
TIME...MOT...LOC 2311Z 197DEG 41KT 4114 10027
$$
KECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:35 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 2:35 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT WED APR 23 2008
.SYNOPSIS...
AT 18Z...SURFACE ANALYSIS SHOWED A FRONT ACROSS THE NORTHERN
PLAINS FROM NORTHEAST SOUTH DAKOTA...ACROSS NORTHWEST NEBRASKA...TO
A LOW CENTERED IN SOUTH CENTRAL WYOMING. THE SURFACE FRONT THEN
STRETCHED ACROSS UTAH TO ANOTHER LOW CENTERED IN SOUTHERN NEVADA.
THE SURFACE DRY LINE WAS INDICATED ACROSS EASTERN COLORADO AND
EASTERN NEW MEXICO...AND THERE WAS A FINGER OF 50 PLUS DEWPOINTS
PUSHING INTO WESTERN NEBRASKA. IN THE UPPER LEVELS...THE 6.7 MICRON
WATER VAPOR IMAGERY SHOWED A WELL DEVELOPED WAVE WITH THE CREST OR
CUSP NEAR THE WYOMING-UTAH-IDAHO TRIPLE POINT. ANOTHER MATURE VORTEX
COULD BE SEEN ALONG THE PACIFIC COAST NEAR THE COLUMBIA RIVER
OUTLET. LOOKING AT SATELLITE DERIVED IMAGERY...THERE WAS A MOIST
PLUME OF PRECIPITABLE WATER EXTENDING ACROSS WESTERN NEBRASKA WITH
THE AXIS APPROXIMATELY ALONG A VALENTINE-NORTH PLATTE LINE. THOUGH
CLOUDINESS MAY BE AFFECTING THE ACCURACY...A LOOK BACK A FEW FRAMES
WOULD INDICATE THAT THE VALUES ARE APPROACHING 25MM.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
CURRENT INDICATIONS ARE THAT CONVECTION MAY BE ONGOING BY EARLY
THIS EVENING. LOW LEVEL CONVERGENCE ALONG THE DRY LINE WILL WORK ITS
WAY INTO THE WESTERN NEBRASKA BY 00Z...AND A PLUME OF PRECIPITABLE
WATER 0.75-1.00 INCH WILL PUSH INTO CENTRAL AND NORTH CENTRAL
NEBRASKA. CONVECTIVE POTENTIAL IN THE PANHANDLE WILL PROBABLY BE
1500-2500J/KG. SO THERE IS POTENTIAL FOR AT LEAST ISOLATED SEVERE
THUNDERSTORM POTENTIAL...AND LOW LEVEL SHEAR PROFILES MAY FAVOR
SUPERCELLS. AT THIS TIME...IT APPEARS THAT THE MAIN THREAT IS
DAMAGING WIND AND LARGE HAIL. HOWEVER...THE EASTWARD PROPAGATION OF
THE STORMS WILL PROBABLY BE LIMITED TO ABOUT A VALENTINE-NORTH
PLATTE LINE (U.S. HIGHWAY 83) WHERE THE STRONG INSTABILITY AND SHEAR
FALLS OFF. WITH THE TYPICAL NOCTURNAL WEAKENING AND RETREAT OF THE
DRY LINE...STORMS SHOULD SUBSIDE BY ABOUT 06Z.
ON THURSDAY...A SURFACE FRONT WILL SLIP THROUGH NEBRASKA AND
BECOME QUASI-STATIONARY ACROSS NORTHERN KANSAS. WITH A LOW PRESSURE
SYSTEM DEVELOPING OVER SOUTHEAST COLORADO...WARM...MOIST AND
UNSTABLE AIR WILL BE LIFTED OVER THE FRONTAL SURFACE. THIS IS LIKELY
TO RESULT IN THE DEVELOPMENT OF A CONVECTIVE SYSTEM THURSDAY
EVENING. LOW LEVEL SHEAR ALONG THE BOUNDARY WILL RESULT IN SOME
POTENTIAL FOR SUPER CELL DEVELOPMENT AT LEAST INITIALLY. ALTHOUGH
THE TORNADO POTENTIAL MAY BE A LITTLE HIGHER THAN IT IS TODAY...
THERE IS CONSIDERABLE UNCERTAINTY IN THIS REGARD. THEREFORE...WE
WILL HOLD OFF ON HYPING THE TORNADO POTENTIAL UNTIL LATER FORECAST
CYCLES WHEN THE PREDICTABILITY IMPROVES. BESIDES THE SEVERE
POTENTIAL...THERE IS THE POSSIBILITY OF HEAVY RAIN OVER CENTRAL
NEBRASKA. AFTER 06Z...COOLER AND DRIER AIR POURS IN AND RAIN WILL
TAPER OFF OVER ALL BUT THE EXTREME NORTHEAST.
.LONG TERM...SATURDAY THROUGH WEDNESDAY.
MODELS IN SOMEWHAT BETTER AGREEMENT IN THE EXTENDED PERIOD
TODAY. BOTH THE GFS AND ECMWF BRING A SHORTWAVE TROUGH THROUGH THE
CENTRAL PLAINS ON SATURDAY. SO WITH THE PASSAGE OF THIS
TROUGH...LOOK FOR AN INCREASE IN CLOUD COVER ALONG WITH A FEW RAIN
SHOWERS. LOOKS AS IF MOISTURE WILL BE LIMITED WITH THE WEEKEND
SYSTEM IN THE WAKE OF THE THURSDAY/FRIDAY SYSTEM...AS A COLD FRONT
WILL HAVE WASHED MUCH OF THE LOW LEVEL MOISTURE OUT OF OUR AREA.
BY MONDAY AND TUESDAY...SOME WEAK RIDGING TRIES TO BUILD INTO
THE AREA AHEAD OF THE NEXT TROUGH DIGGING INTO THE PACIFIC
NORTHWEST. WILL HAVE TO WATCH THE NEXT TROUGH AS IT DIGS TO OUR
WEST...AS THUNDERSTORMS OR AT LEAST SHOWERS MAY NEED TO BE ADDED TO
THE TUESDAY/WEDNESDAY TIME FRAME.
&&
.AVIATION...
SATELLITE SHOWS AN AREA OF MVFR CEILING INTO SOUTHWEST NEBRASKA
THAT WILL EXTEND NORTHWARD TONIGHT. MVFR CONDITIONS WILL BECOME MORE
WIDESPREAD BEYOND 03Z AS CONVECTION IS EXPECTED TO DEVELOP WEST OF
HIGHWAY 61 THIS EVENING WITH STORMS MOVING NORTHEAST THAT WOULD
INCLUDE SCATTERED THUNDERSTORMS NEAR THE LBF TERMINAL FROM 21Z-03Z
AND THE VTN TERMINAL FROM 23Z TO 07Z. THURSDAY CEILINGS WILL LIFT
AFTER 15Z TO VFR CONDITIONS AS THE FRONTAL BOUNDARY MOVES EAST.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/TAYLOR/KECKHazardous weather outlook, Apr 23, 3:14 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CDT WED APR 23 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-241000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 314 PM CDT WED APR 23 2008 /214 PM MDT WED APR 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. UNTIL 10 PM CDT...A TORNADO WATCH IS IN EFFECT FOR AREAS WEST OF HIGHWAY 83. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST THIS EVENING WITH THE POTENTIAL FOR STORMS TO DEVELOP OVER THE NEBRASKA PANHANDLE WITH A FEW STORM LIKELY BECOMING SEVERE WHILE MOVING NORTHEAST INTO WESTERN NEBRASKA. THE PRIMARY THREAT IS LARGE HAIL ALTHOUGH SUFFICIENT WIND SHEAR EXISTS FOR ROTATION INCREASING THE POTENTIAL ISOLATED TORNADIC STORMS. OVERNIGHT THE FRONT WILL MOVE SOUTHEAST WITH THE ASSOCIATED DRYLINE TO EXTEND SOUTH THROUGH WESTERN NEBRASKA BY DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THURSDAY AS THE FRONTAL SYSTEM AND ASSOCIATED BOUNDARIES MOVE EAST ACROSS NEBRASKA. THE GREATEST RISK FOR SEVERE STORMS WILL BE EAST OF A LINE FROM MOOREFIELD IN FRONTIER COUNTY TO SARGENT IN CUSTER COUNTY WITH ADDITIONAL SEVERE THUNDERSTORM DEVELOP POSSIBLE IN AREAS EAST OF HIGHWAY 61. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT HOWEVER...THE THREAT FOR SEVERE STORMS WILL END BEYOND 4 PM ON THURSDAY AS THE FRONTAL SYSTEM PUSHES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Apr 23, 5:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 9 S ARNOLD 41.29N 100.19W
04/23/2008 E1.00 INCH CUSTER NE PUBLIC
&&
HENDERSONLocal storm report, Apr 23, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ARNOLD 41.42N 100.19W
04/23/2008 E1.00 INCH CUSTER NE CO-OP OBSERVER
&&
HENDERSONLocal storm report, Apr 23, 5:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 2 S CURTIS 40.61N 100.51W
04/23/2008 E0.88 INCH FRONTIER NE LAW ENFORCEMENT
&&
HENDERSONLocal storm report, Apr 23, 5:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 9 S CURTIS 40.50N 100.51W
04/23/2008 E1.75 INCH FRONTIER NE PUBLIC
&&
HENDERSONLocal storm report, Apr 23, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 12 E WELLFLEET 40.75N 100.50W
04/23/2008 E0.88 INCH LINCOLN NE PUBLIC
&&
HENDERSONLocal storm report, Apr 23, 5:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 S ARNOLD 41.41N 100.19W
04/23/2008 E1.00 INCH CUSTER NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 55 min |
| Apr 23, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 39 min |
| Apr 23, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 63 min |
| Apr 23, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 33 min |
| Apr 23, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Apr 23, 5:46 PM CDT | Tornado Warning | LBF | Custer | 29 min |
| Apr 23, 5:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Apr 23, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Apr 23, 6:28 PM CDT | Tornado Warning | LBF | Blaine, Custer | 32 min |
| Apr 23, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup, Rock | 41 min |
| Apr 23, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Apr 23, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 54 min |
| Apr 23, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.